Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 220, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Sep 20, 2000, 5:52 PM EDT for Allen County, Putnam County, Ohio. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 20, 2000, 5:52 PM EDT (21:52 UTC)
- Expired
- Sep 20, 2000, 6:50 PM EDT
- In force
- 58 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Allen County, OH, Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 143 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 6:00 PM EDT | Thunderstorm Wind 65 M | Kalida, OH | |
| Sep 20, 6:25 PM EDT | Thunderstorm Wind | Lima, OH | Large tree blown down. |
| Sep 20, 6:30 PM EDT | Thunderstorm Wind | Beaverdam, OH | Trees blown down in town. |
| Sep 20, 6:30 PM EDT | Thunderstorm Wind | Findlay, OH | Thunderstorm winds downed a tree and one large limb. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2003 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 202152 SVRFWA OHC003-137-202250- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 552 PM EDT WED SEP 20 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEN COUNTY IN OHIO PUTNAM COUNTY IN OHIO * UNTIL 650 PM EDT * AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM DUPONT TO 11 MILES WEST OF SPENCERVILLE...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS... KALIDA MILLER CITY SPENCERVILLE GLANDORF BELMORE ELIDA LEIPSIC OTTAWA LIMA COLUMBUS GROVE WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS LINE OF SEVERE STORMS! SEEK SHELTER IMMEDIATELY! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4114 8427 4056 8463 4078 8369 4149 8339
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 3:19 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Sep 20, 3:19 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 219 PM EST WED SEP 20 2000 FCST PROBLEM IS WITH PCPN AND SVR THIS EVENING...THEN RAIN CHANCES AGAIN FRI AND OVER WEEKEND. MODELS IN GD AGREEMENT IN SHORT TERM BUT REALLY START TO DIVERGE LATER PDS. GENERALLY FOLLOWED ETA/AVN BLEND. TSRA DEVELOPING ALONG CDFNT ON A LINE FROM KCGI TO KLAF TO KJXN. STRONG WIND FIELD IN PLACE AND SVR WIND THREAT POSSIBLE AS STORMS INTERACT WITH H8 WINDS OF 50 KTS AND H5 WINDS OF 70KTS PER WOLCOTT PROFILER. FNT TO BEGIN EASTWARD MOVEMENT AS S/W IN SW IA MOVES EAST AND KICKS UPPER TROF EAST. INSTABILITY THIS AFTN EAST HAS APCHD 2000 J/KG FROM SATELLITE DERIVED SOUNDINGS. HIGHER THETA E AIR HAS ADVECTED INTO AREA FROM SOUTH AND SFC DWPTS INTO MIDDLE 60S WITH LOWER 80 AIR TEMPS. THIS AREA UNDER MODERATE RISK AND THIS STILL LOOKS GD GIVEN LATEST DEVELOPMENT. POST FNTL PCPN IN IL SHLD ALSO BEGIN AN EASTWARD PUSH SO WL HAVE HIGH POPS MOST AREAS THIS EVENING...ENDING FROM WEST TO EAST OVERNIGHT. HIGH MOVES IN BEHIND FNT LATE TNGT AND THU. DRIER AIR AND SUBSIDENCE TO CLEAR SKIES OUT. CU RULES SHOWING BKN MAINLY EAST. WL GENERALLY GO FOR PARTLY CLOUDY THU. NEXT SYSTEM QUICKLY APCHS FOR FRI AND WEEKEND. WMFNT DEVELOPING FRI WITH IMPRESSIVE THETA E ADVECTION AND H8 DWPTS CLIMBING QUICKLY. ETA/AVN DIFFER IN BEST OMEGA PLACEMENT...BUT BOTH DO GIVE NW AREA A SHOT AT SOME LIFT. WL ADD A CHC FOR FRI WITH THIS WAA PATTERN. GENERALLY FOLLOWED MRF FOR WEEKEND AND MONDAY. CONCERN IS THAT DIGGING SYSTEM TO WEST WL DELAY ARRIVAL OF SFC FNT AND COLDER AIR. HOWEVER...MRF INDICATES STRONGEST WINDS ROUNDING BASE OF CLOSED LOW AND THIS SHLD HELP LIFT SYSTEM OUT OF WEST SATURDAY AND PUSH FNT ACRS OUR AREA SUN INTO MON WITH ANOTHER SHOT OF COLDER CANADIAN AIR. .IWX...NONE. LASHLEY
In the hours before
Special weather statement, Sep 20, 1:02 PM EDT, 4 hours 50 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-210000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1202 PM EST WED SEP 20 2000 ...A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON FOR A SMALL PART OF NORTHWEST OHIO...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR PARTS OF NORTHERN INDIANA...A SMALL PART OF SOUTHERN MICHIGAN... AND THE REMAINDER OF NORTHWEST OHIO... A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND EVENING ACROSS VAN WERT...ALLEN...PUTNAM AND HENRY COUNTIES IN NORTHWEST OHIO. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND INTO THIS EVENING...EAST OF A LINE FROM LOGANSPORT INDIANA TO WARSAW...ELKHART...AND THREE RIVERS MICHIGAN. THIS ALSO INCLUDES THE REMAINDER OF NORTHWEST OHIO. A STRONG COLD FRONT OVER INDIANA AND MICHIGAN WILL MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING...PRODUCING SHOWERS AND THUNDERSTORMS. FAVORABLE WIND FIELDS AND INSTABILITY ALONG AND AHEAD OF THE FRONT WILL ALLOW SOME STORMS TO BECOME SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA FOR FURTHER UPDATES. LASHLEY
Local storm report, Sep 20, 4:49 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
349 PM EST WED SEP 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0338 PM VAN BUREN IN WIND DAMAGE
09/20/00 GRANT POWER LINES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NLocal storm report, Sep 20, 5:32 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
432 PM EST WED SEP 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM LINN GROVE IN WIND DAMAGE
09/20/00 ADAMS TREE DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
NThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 5:27 PM EDT | Severe Thunderstorm Warning | IWX | Van Wert | 53 min |
| Sep 20, 5:59 PM EDT | Severe Thunderstorm Warning | IWX | Henry | 51 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.